MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable as the lens remains implanted, however an explant is planned.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the physician was aiming for a -2.00 or -2.25 mono vision on patient's left eye however the implant resulted in -4.25+150 cylinder x 127.The toric intraocular lens (iol) in the right eye came out great with -0.5+0.75 x052.The patient is status post lasik in both eyes.The ora (ocular response analyzer) was used for both cases.The physician is planning on doing a toric multifocal exchange in the left eye (os) due to patient experiencing blurry and hazy vision and has issues with her distance and near vision and her reading is affected.Secondary issues noted as dry eye syndrome, ocular histoplasmosis and ocular migraine.
 
Additional Manufacturer Narrative
Additional info: in follow up, the following information was provided.The stable refraction is �-4.00 + 1.50 x 135 bcva 20/25� -2 (best corrected visual acuity).The vision is less than 20/20 suggesting dry eye is a significant problem.Device evaluation the product testing could not be performed because the product was not returned for evaluation.Device inspection could not be performed, therefore the reported complaint could not be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this product order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6165004
Report Number9614546-2016-00671
Device Sequence Number998122
Product Code HQL
UDI-Device Identifier05050474552227
UDI-Public(01)05050474552227(17)190609
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/09/2019
Device Model NumberZCT150
Device Catalogue NumberZCT150U240
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2016
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;